Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 27, 2011, 4:08 PM CST for 6 counties in Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 4:08 PM CST (22:08 UTC)
- Expired
- Feb 27, 2011, 4:45 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 4:23 PM CST | TSTM WND DMG | 2 S Erin, TN | TREE DOWN ON POWERLINES 2 MILES SOUTH OF ERIN. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS54 KOHX 272208 SVROHX TNC005-043-083-085-125-161-272245- /O.NEW.KOHX.SV.W.0018.110227T2208Z-110227T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 408 PM CST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE... HOUSTON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL BENTON COUNTY IN MIDDLE TENNESSEE... NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CST * AT 401 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BIG SANDY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TENNESSEE RIDGE... ERIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3652 8754 3626 8738 3609 8798 3623 8806 TIME...MOT...LOC 2208Z 244DEG 38KT 3620 8790 $$ FORECASTER:13
1 follow-up statement
412 WWUS54 KOHX 272226 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CST SUN FEB 27 2011 TNC005-272234- /O.CAN.KOHX.SV.W.0018.000000T0000Z-110227T2245Z/ BENTON TN- 426 PM CST SUN FEB 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3652 8754 3626 8738 3616 8776 3634 8785 TIME...MOT...LOC 2224Z 255DEG 47KT 3626 8761 $$ TNC043-083-085-125-161-272245- /O.CON.KOHX.SV.W.0018.000000T0000Z-110227T2245Z/ DICKSON TN-HOUSTON TN-MONTGOMERY TN-STEWART TN-HUMPHREYS TN- 426 PM CST SUN FEB 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL HUMPHREYS...SOUTHEASTERN STEWART...SOUTHWESTERN MONTGOMERY...HOUSTON AND NORTHWESTERN DICKSON COUNTIES UNTIL 445 PM CST... AT 418 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF ERIN...MOVING EAST AT 55 MPH. THIS STORM IS SHOWING SIGNS OF ROTATION AND IS BEING MONITORED CLOSELY. LOCATIONS IMPACTED INCLUDE... SLAYDEN. LAT...LON 3652 8754 3626 8738 3616 8776 3634 8785 TIME...MOT...LOC 2224Z 255DEG 47KT 3626 8761 $$ LAROSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:18 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 27, 3:18 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 318 PM CST SUN FEB 27 2011 .SHORT TERM... ...SEVERE WEATHER OUTBREAK EXPECTED OVERNIGHT INTO MONDAY... COMBINATION OF SEASONALLY HIGH SFC BASED INSTABILITY(500-1000 J/KG RANGE) AND A STRONGLY SHEARED WIND PROFILE WILL SET THE STAGE FOR A POSSIBLE SIGNIFICANT SEVERE WEATHER OUTBREAK IN THE MID STATE. THE LACKING INGREDIENT FOR SEVERE IS FAVORABLE DIURNAL TIMING AS ACTIVITY LOOKS TO PRIMARILY AFFECT US MONDAY MORNING. COOL SEASON EVENTS AROUND HERE HAVE FREQUENTLY OCCURRED OUTSIDE OF "PRIME" DAYTIME HEATING HOURS HOWEVER...SO THIS MAY NOT BE TOO BIG A LIMITING FACTOR. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EARLY TONIGHT MAINLY NORTHWESTERN 1/3 OF MIDDLE TN AS LLJ STRENGTHENS AND INSTABILITY REMAINS. MAIN ACTION THEN LOOKS TO OVERSPREAD THE MID- STATE IN THE 4-6 AM (FAR WEST) TO 12-2 PM (FAR EAST) TIME FRAME AS FRONT APPROACHES. DISCRETE/SUPERCELLULAR CONVECTION WILL BE POSSIBLE WITH WIDESPREAD WIND DAMAGE EXPECTED AND A FEW TORNADOES POSSIBLE. CONVECTION WILL LIKELY EVOLVE INTO A SQUALL LINE AS IT MOVES TOWARD THE PLATEAU. EXPECT SOME LOCALLY HEAVY RAIN BUT FLOOD THREAT APPEARS BEST TO OUR NORTH WHERE HIGHER RAINFALL TOTALS ARE EXPECTED. WILL INCLUDE MENTION OF HEAVY RAIN POTENTIAL IN THE HWO BUT NOT ISSUE AN FFA AT THIS TIME. LITTLE CHANGE MADE TO THE REST OF THE PREV FCST. STAYED RELATIVELY CLOSE TO MAV TMPERATURES THROUGHOUT. .LONG TERM... A BRIEF LULL IN THE ACTION FROM THE SHORT TERM BEGINNING 00Z WED. SFC WINDS STRUGGLE TO RETURN SOUTHERLY AND ENRICH THE LOW LEVELS WITH GOOD MOISTURE THRU THURSDAY NIGHT. DRIER AIR SHOULD CLEAR SKIES ENOUGH TO ALLOW FOR DECENT DAYTIME HEATING WED AND THUR INTO THE LOW 60S. LOW LEVEL HIGH PRESSURE WILL MOVE OFF THE EASTERN SEABOARD BY 00Z FRIDAY AND AN APPROACHING SHORTWAVE UL TROUGH WILL CREATE A RETURN TO MOIST SOUTHERLY FLOW BRINGING THE BEST CHANCES FOR POPS BY SATURDAY. BY 18Z SAT...GFS SOLUTIONS PUSH THE SW INTO WESTERN TN. 60+ KT 850MB FLOW AND A STOUT PRE FRONTAL TROUGH...NOT TO MENTION GOOD UPPER LEVEL SUPPORT..SHOULD PROVIDE THE SCENARIO FOR DECENT TSRA CHANCES SATURDAY AFTERNOON. HAVE KEPT CHC POPS AT THE MOMENT ALLOWING FOR SOME ANTICIPATED CHANGES IN DAY 7 MODEL DEPICTIONS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 62 68 35 / 60 90 90 05 CLARKSVILLE 70 62 63 30 / 60 90 80 0 CROSSVILLE 66 60 66 33 / 50 60 90 20 COLUMBIA 72 63 70 36 / 50 60 90 05 LAWRENCEBURG 73 62 71 36 / 40 60 90 05 WAVERLY 72 62 66 31 / 60 80 80 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE/BOUCHER
Hazardous weather outlook, Feb 27, 12:57 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1257 PM CST SUN FEB 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1256 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... WARM...MOIST...AND UNSTABLE AIR WILL BE MOVING INTO THE MID STATE. SCATTERED THUNDERSTORMS WILL OCCUR TODAY. A FEW COULD BE BRIEFLY SEVERE THIS AFTERNOON...ESPECIALLY NEAR THE TENNESSEE RIVER. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. AN ISOLATED TORNADO COULD OCCUR IN THE FAR WESTERN COUNTIES. THE RISK FOR SEVERE WEATHER WILL INCREASE ACROSS THE AREA THROUGH TONIGHT. THE MOIST AND UNSTABLE AIR WILL COMBINE WITH STRONG WIND SHEAR. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED FOR THE MID STATE MONDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS...HAIL AND TORNADOES. CLUSTERS OF SEVERE STORMS ARE EXPECTED AS WELL AS A SQUALL LINE ALONG THE COLD FRONT. FOR AREAS WEST OF INTERSTATE 65...MOST OF THE SEVERE WEATHER WILL OCCUR MONDAY MORNING. FOR AREAS TO THE EAST OF I 65 INCLUDING THE CUMBERLAND PLATEAU...THE SEVERE WEATHER POTENTIAL WILL LINGER THROUGH MID AFTERNOON. IN ADDITIONAL TO SEVERE WEATHER...HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS ALONG AND NORTH OF I 40 WHERE THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED TONIGHT AND MONDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Feb 27, 11:53 AM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1153 AM CST SUN FEB 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-280400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1153 AM CST SUN FEB 27 2011 ...SEVERE WEATHER INCLUDING TORNADOES EXPECTED TONIGHT AND MONDAY... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ACROSS MIDDLE TENNESSEE TONIGHT INTO MONDAY. THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE UNDER A MODERATE RISK FOR SEVERE WEATHER LATE TONIGHT INTO MONDAY. INCREASINGLY WARM AND UNSTABLE AIR WILL HELP GENERATE SCATTERED THUNDERSTORMS TODAY THROUGH MONDAY. THE RISK FOR SEVERE WEATHER WILL INCREASE TONIGHT AND MONDAY AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACH THE AREA. CONDITIONS WILL BECOME FAVORABLE FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE PEAK TIME FOR SEVERE WEATHER WILL BE FROM LATE TONIGHT THROUGH EARLY AFTERNOON MONDAY. IN ADDITION TO STORMS AHEAD OF THE FRONT...A SQUALL LINE WILL LIKELY ACCOMPANY THE COLD FRONT PASSAGE ITSELF. DRY AND COLDER WEATHER WILL THEN MOVE IN BY MONDAY NIGHT. NOW IS A GOOD TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES. PLAN WHERE YOU WILL GO IF SEVERE WEATHER OR A TORNADO APPROACHES YOUR LOCATION. JOHNSTONE/HERRON
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:30 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.